Format

Send to

Choose Destination
Rev Port Cardiol. 2016 Dec;35(12):699.e1-699.e4. doi: 10.1016/j.repc.2016.03.009. Epub 2016 Nov 16.

A rare cause of acute coronary syndrome: Kounis syndrome.

[Article in English, Portuguese]

Author information

1
Serviço de Cardiologia, Centro Hospitalar Vila Nova de Gaia/Espinho, Vila Nova de Gaia, Portugal. Electronic address: joaotgalmeida@gmail.com.
2
Serviço de Cardiologia, Hospital Divino Espírito Santo, Ponta Delgada, Portugal.
3
Serviço de Medicina Interna, Centro Hospitalar Vila Nova de Gaia/Espinho, Vila Nova de Gaia, Portugal.
4
Serviço de Cardiologia, Centro Hospitalar Vila Nova de Gaia/Espinho, Vila Nova de Gaia, Portugal.

Abstract

Kounis syndrome is an acute coronary syndrome in the context of a hypersensitivity reaction. The main pathophysiological mechanism appears to be coronary vasospasm. We report the case of a patient with a history of allergy to quinolones, who was given ciprofloxacin before an elective surgical procedure and during drug administration developed symptoms and electrocardiographic changes suggestive of ST-segment elevation acute coronary syndrome. The drug was suspended and coronary angiography excluded epicardial coronary disease. Two hours after withdrawal of the drug the symptoms and ST elevation had resolved completely.

KEYWORDS:

Acute coronary syndrome; Alergia; Allergy; Coronary vasospasm; Kounis syndrome; Síndrome coronária aguda; Síndrome de Kounis; Vasospasmo coronário

PMID:
27865673
DOI:
10.1016/j.repc.2016.03.009
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Ediciones Doyma, S.L.
Loading ...
Support Center